Apr 8, 2005
I started my first treatment 2 weeks ago with Abacavir, 3Tc, and Sustiva. After 10 days my doctor diagnosed hypersensitivity reaction to abacavir. I discontinued the abacavir and replaced it with tenofovir. Two days after stopping the abacavir I broke out in a rash from feet to neck. My doctor believes it may be from the sustiva. It has been 4 days since the rash occured. It is no longer getting any worse although it is not getting any better. I had two medical consultations. One doctor said the rash may go away and be patient. My primary doctor is inclined to change the sustiva to Kaletra. How long does the sustiva rash last? What are your thoughts on my working through this? This is the only significant side effect I now have.
Response from Dr. Henry
Once into the rash I often would try to treat through if it has stabilized and the symptoms can be managed. The rash often will fade over 1-4 weeks in my experience. KH
- Jock Itch After Receiving Oral Sex Sign Of HIV AIDS
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
- Can You Get Std If You And Your Partner Are Virgin And Have Oral Sex?
- How Long Does It Take To Get Genital Warts?
- Prickling Tingle Symptoms In Vagina
- Can You Get Hiv From Sucking On A Womans Breasts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.